Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Fitness and Exercise
TOPIC:  

Why does my arm hurt so much after a needle?



Click here to read our frequently asked Fitness and Exercise questions.

 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


DARACOX
SparkPoints: (23,393)
Fitness Minutes: (12,638)
Posts: 1,691
8/25/10 1:57 P

The nausea passed, so that's good. But my arm is still a little sore. I almost have my full range of motion back, but it's still tender. Can I do weights? Or would that set me back?



STARBUCKCOOKS
Posts: 314
8/24/10 10:17 P

If you're having nausea that is unrelated to any other issue, then I'd probably make a call into your doctor just in case.



DARACOX
SparkPoints: (23,393)
Fitness Minutes: (12,638)
Posts: 1,691
8/24/10 2:24 P

Thanks for all the advice! Now I'm feeling nauseous, do you think it might be because of the vaccine?



718GEMINI
Posts: 471
8/24/10 2:12 P

I don't really have any advice... just sympathy! Tetanus shots are the worst. I had to have one when I was on vacation in Mexico (long story). The nurse wanted to give me the shot in the butt! I was like, uh, you do realize I have to sit on that thing, right? LOL



JCMHE1
Posts: 21
8/24/10 11:49 A

Cool wet tea bags to site. Hot or warm increases swelling to site. Also you do want to move it. Lay off strength but some active ROM exercises do help. As a nurse I never tell anyone to completely rest an arm after an injection.
Also if your MD ok's it some otc pain meds can help.
But like arthritis if you don't use it, it just gets more sore!

Edited by: JCMHE1 at: 8/24/2010 (11:50)


VTSKIER805
SparkPoints: (16,070)
Fitness Minutes: (13,910)
Posts: 998
8/24/10 11:37 A

I am also sensitive to shots - you're not alone! I've had bad reactions to the injection site like a hot, red patch or extreme soreness. I like to soothe it with a hot washcloth draped over it at nighttime. I'd rather have a few days of limited arm use than catch some of the things for which I receive a vaccine!



STARBUCKCOOKS
Posts: 314
8/24/10 11:16 A

Oh, and also- the tetanus is reported as being the most pain inducing vaccination along with the rabies shots series. There is not a specific, known reason as to why, but some theorize that it could have to do with the fact that the tetanus vaccine is composed of anaerobic bacteria that grow within the body. Interesing facts!



STARBUCKCOOKS
Posts: 314
8/24/10 11:14 A

I would suggest that in the future you do try to use the arm that you received the shot in on that particular day. Not that you necessarily need to do ST, but one of the reasons its most recommended that clinical staff give shots in the dominant arm is so that the patient will continue to use the appendage which will speed up the healing process and introduce blood flow to that area. You can also take some ibuprofen for localized pain relief or use a cold compress. HTH!



ARMSPORTS
Posts: 1,310
8/24/10 10:14 A

As mentioned, I would skip the upper body weight training for a few days. It won't make any difference in the long-run, and will make the short-run a lot less uncomfortable!

As to why the lingering pain, well a number of reasons. Localized swelling in the area is one (the extra fluid pushes on the pain receptors). Not sure of the needle gauge used on this shot, but when you go into the muscle belly like that you are literally tearing through the fascia so that alone will cause some residual pain. Lastly, the vaccine itself could be a local irritant as well.



ARCHIMEDESII
SparkPoints: (136,378)
Fitness Minutes: (205,145)
Posts: 20,279
8/24/10 9:55 A

I'd nix strength training for a day or two longer if you're in that much discomfort. For now, take a walk. do something low impact.

You won't derail your weight loss efforts if you have to break routine for a couple of days. these things happen. You've got to go with the flow.



DARACOX
SparkPoints: (23,393)
Fitness Minutes: (12,638)
Posts: 1,691
8/24/10 9:51 A

Oh so it goes into the muscle? I suppose I shouldn't try to work through the pain and do ST anyways then?



ARCHIMEDESII
SparkPoints: (136,378)
Fitness Minutes: (205,145)
Posts: 20,279
8/24/10 9:49 A

Oh, the tetanus shot is the worst ! You know why ? Because it has to go straight into the MUSCLE, that's why. So, it's not a wonder you still feel pain. I was in pain for a week !! Most shots just go into the skin, not the tetanus. The needle has to penetrate the muscle.

OUCH !!!





LETOVERN
Posts: 2,603
8/24/10 9:45 A

Tetanus shot is the only one that hurts me that much. A flu shot makes my arm a little sore, but doesn't have the swelling and pain that a DTP shot does. Some people just react that way.



DARACOX
SparkPoints: (23,393)
Fitness Minutes: (12,638)
Posts: 1,691
8/24/10 9:39 A

I got my 10 year booster shot for tetanus yesterday and my arm hurts so much today! It is really sore to the touch and hurts when I move my arm, especially if I try to lift it. This happens whenever I get a shot. It doesn't matter what kind of shot it is. Does anyone know why this happens? I won't be able to do ST today either because it hurts so bad!



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: valerian root for children | valerian root erowid | valerian root insomnia